Alert archive / California / Gale Warnings in 2023

Gale Warning 24, NWS Eureka, CA

April 11, 2023

NWS Eureka, CA issued this gale warning at Apr 11, 2023, 2:52 AM PDT. It took effect at Apr 12, 2023, 1:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2023, 2:52 AM PDT (09:52 UTC)
In effect from
Apr 12, 2023, 1:00 PM PDT
Expired
Apr 13, 2023, 4:00 AM PDT
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

923 
WHUS76 KEKA 110952
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
252 AM PDT Tue Apr 11 2023

PZZ455-475-111800-
/O.EXT.KEKA.SC.Y.0046.230411T1100Z-230412T2000Z/
/O.UPG.KEKA.GL.A.0015.230412T1800Z-230413T1200Z/
/O.NEW.KEKA.GL.W.0024.230412T2000Z-230413T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
252 AM PDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PDT WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 9 to 13 feet expected. For the 
  Small Craft Advisory, northwest winds 15 to 25 kt with gusts 
  up to 30 kt and seas 8 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 1 PM Wednesday to 4 AM PDT 
  Thursday. For the Small Craft Advisory, until 1 PM PDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-111800-
/O.EXB.KEKA.SC.Y.0046.230412T1400Z-230413T1100Z/
/O.UPG.KEKA.GL.A.0015.230412T1800Z-230413T1200Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
252 AM PDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PDT
THURSDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  9 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...From 7 AM Wednesday to 4 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
623 
WHUS76 KEKA 111511
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
811 AM PDT Tue Apr 11 2023

PZZ455-475-112315-
/O.CON.KEKA.SC.Y.0046.000000T0000Z-230412T2000Z/
/O.CON.KEKA.GL.W.0024.230412T2000Z-230413T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
811 AM PDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 9 to 13 feet expected. For the 
  Small Craft Advisory, northwest winds 20 to 30 kt with gusts 
  up to 35 kt and seas 8 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 1 PM Wednesday to 4 AM PDT 
  Thursday. For the Small Craft Advisory, until 1 PM PDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-112315-
/O.CON.KEKA.SC.Y.0046.230412T1400Z-230413T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
811 AM PDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
4 AM PDT THURSDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 30 kt and seas 
  9 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...From 7 AM Wednesday to 4 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
859 
WHUS76 KEKA 112111
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
211 PM PDT Tue Apr 11 2023

PZZ450-120515-
/O.EXT.KEKA.SC.Y.0046.230412T1400Z-230413T0000Z/
/O.EXB.KEKA.GL.W.0024.230413T0000Z-230413T1100Z/
Pt St George to Cape Mendocino out 10 nm-
211 PM PDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 5 PM PDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 4 AM PDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 9 to 12 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 5 PM Wednesday to 4 AM PDT 
  Thursday. For the Small Craft Advisory, from 7 AM to 5 PM PDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-120515-
/O.CON.KEKA.SC.Y.0046.000000T0000Z-230412T2000Z/
/O.CON.KEKA.GL.W.0024.230412T2000Z-230413T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
211 PM PDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 9 to 13 feet expected. For the 
  Small Craft Advisory, northwest winds 20 to 30 kt with gusts 
  up to 30 kt and seas 8 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 1 PM Wednesday to 4 AM PDT 
  Thursday. For the Small Craft Advisory, until 1 PM PDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-120515-
/O.CON.KEKA.SC.Y.0046.230412T1400Z-230413T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
211 PM PDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
4 AM PDT THURSDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 30 kt and seas 
  9 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 7 AM Wednesday to 4 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
574 
WHUS76 KEKA 120353
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
853 PM PDT Tue Apr 11 2023

PZZ455-475-121200-
/O.CON.KEKA.SC.Y.0046.000000T0000Z-230412T2000Z/
/O.CON.KEKA.GL.W.0024.230412T2000Z-230413T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
853 PM PDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 9 to 13 feet expected. For the 
  Small Craft Advisory, northwest winds 15 to 25 kt with gusts 
  up to 30 kt and seas 8 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 1 PM Wednesday to 4 AM PDT 
  Thursday. For the Small Craft Advisory, until 1 PM PDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-121200-
/O.CON.KEKA.SC.Y.0046.230412T1400Z-230413T0000Z/
/O.CON.KEKA.GL.W.0024.230413T0000Z-230413T1100Z/
Pt St George to Cape Mendocino out 10 nm-
853 PM PDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO 4 AM PDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 15 to 25 kt with 
  gusts up to 30 kt and seas 9 to 12 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 5 PM Wednesday to 4 AM PDT 
  Thursday. For the Small Craft Advisory, from 7 AM to 5 PM PDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-121200-
/O.CON.KEKA.SC.Y.0046.230412T1400Z-230413T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
853 PM PDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
4 AM PDT THURSDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  9 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 7 AM Wednesday to 4 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
337 
WHUS76 KEKA 120904
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
204 AM PDT Wed Apr 12 2023

PZZ450-121715-
/O.EXT.KEKA.SC.Y.0046.230412T1400Z-230413T1100Z/
/O.CAN.KEKA.GL.W.0024.230413T0000Z-230413T1100Z/
Pt St George to Cape Mendocino out 10 nm-
204 AM PDT Wed Apr 12 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
4 AM PDT THURSDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 7 AM this morning to 4 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-121715-
/O.EXT.KEKA.SC.Y.0046.230412T1400Z-230413T0200Z/
/O.NEW.KEKA.SE.W.0015.230413T0200Z-230413T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
204 AM PDT Wed Apr 12 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
7 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO
3 AM PDT THURSDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 10 to 12 feet expected. For the Small Craft 
  Advisory, north winds 20 to 25 kt with gusts up to 30 kt and 
  seas 8 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 7 PM this evening 
  to 3 AM PDT Thursday. For the Small Craft Advisory, from 7 AM 
  this morning to 7 PM PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-475-121715-
/O.CON.KEKA.SC.Y.0046.000000T0000Z-230412T2000Z/
/O.CON.KEKA.GL.W.0024.230412T2000Z-230413T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
204 AM PDT Wed Apr 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PDT THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 45 kt and seas 9 to 13 feet expected. For the 
  Small Craft Advisory, northwest winds 15 to 25 kt with gusts 
  up to 30 kt and seas 8 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 1 PM this afternoon to 4 AM 
  PDT Thursday. For the Small Craft Advisory, until 1 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
190 
WHUS76 KEKA 121537
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
837 AM PDT Wed Apr 12 2023

PZZ455-475-122345-
/O.CON.KEKA.SC.Y.0046.000000T0000Z-230412T2000Z/
/O.CON.KEKA.GL.W.0024.230412T2000Z-230413T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
837 AM PDT Wed Apr 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PDT THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 9 to 13 feet expected. For the 
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to 
  30 kt and seas 8 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 1 PM this afternoon to 4 AM 
  PDT Thursday. For the Small Craft Advisory, until 1 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-122345-
/O.CON.KEKA.SC.Y.0046.000000T0000Z-230413T0200Z/
/O.CON.KEKA.SE.W.0015.230413T0200Z-230413T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
837 AM PDT Wed Apr 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 3 AM PDT THURSDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 10 to 12 feet expected. For the Small Craft 
  Advisory, north winds 20 to 25 kt with gusts up to 30 kt and 
  seas 8 to 11 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 7 PM this evening 
  to 3 AM PDT Thursday. For the Small Craft Advisory, until 7 PM 
  PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-122345-
/O.CON.KEKA.SC.Y.0046.000000T0000Z-230413T1100Z/
Pt St George to Cape Mendocino out 10 nm-
837 AM PDT Wed Apr 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 4 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
024 
WHUS76 KEKA 122105
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
205 PM PDT Wed Apr 12 2023

PZZ470-130515-
/O.EXT.KEKA.SC.Y.0046.000000T0000Z-230413T1100Z/
/O.CAN.KEKA.SE.W.0015.230413T0200Z-230413T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
205 PM PDT Wed Apr 12 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PDT THURSDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  9 to 11 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 4 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-130515-
/O.CON.KEKA.GL.W.0024.000000T0000Z-230413T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
205 PM PDT Wed Apr 12 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY...

* WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 
  9 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 4 AM PDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-130515-
/O.CON.KEKA.SC.Y.0046.000000T0000Z-230413T1100Z/
Pt St George to Cape Mendocino out 10 nm-
205 PM PDT Wed Apr 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 4 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
597 
WHUS76 KEKA 130347
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
847 PM PDT Wed Apr 12 2023

PZZ455-475-131100-
/O.CON.KEKA.GL.W.0024.000000T0000Z-230413T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
847 PM PDT Wed Apr 12 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  10 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 4 AM PDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-131200-
/O.EXT.KEKA.SC.Y.0046.000000T0000Z-230413T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
847 PM PDT Wed Apr 12 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
674 
WHUS76 KEKA 130925
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
225 AM PDT Thu Apr 13 2023

PZZ455-475-131100-
/O.CON.KEKA.GL.W.0024.000000T0000Z-230413T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
225 AM PDT Thu Apr 13 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PDT EARLY THIS
MORNING...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  12 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 4 AM PDT early this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-131600-
/O.CON.KEKA.SC.Y.0046.000000T0000Z-230413T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
225 AM PDT Thu Apr 13 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas will be a combination of a northwest
  swell of 6 to 8 feet at 11 seconds and a steep wave of 5 to 8
  feet. The short period waves will diminish through the day with
  the winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
880 
WHUS76 KEKA 131057
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
357 AM PDT Thu Apr 13 2023

PZZ455-475-131900-
/O.EXP.KEKA.GL.W.0024.000000T0000Z-230413T1100Z/
/O.NEW.KEKA.SC.Y.0047.230413T1100Z-230414T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
357 AM PDT Thu Apr 13 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...
...GALE WARNING WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and
  seas 8 to 13 feet expected. Seas subsiding to 7 to 10 feet by
  this evening.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-470-131600-
/O.CON.KEKA.SC.Y.0046.000000T0000Z-230413T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
357 AM PDT Thu Apr 13 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Apr 10, 2:35 PM PDT, 12 hours 17 minutes earlier.

Area forecast discussion, Apr 10, 2:35 PM PDT, 12 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
235 PM PDT Mon Apr 10 2023

.SYNOPSIS...Light rain will spread across the region this evening.
Cooler conditions will then develop during mid week, with
widespread frost expected Wednesday morning. In addition, gusty
north winds will develop across Northwest California Wednesday
afternoon. Otherwise, mainly dry weather is forecast to occur
during the second half of the work week.

&&

.DISCUSSION...A frontal boundary associated with a NERN PAC trough
was gradually advancing east toward coastal NWRN CA this
afternoon. A band of frontal precipitation oriented SW to NE will
move inland across the EKA CWA this evening, with rainfall totals
ranging from around 0.5-1.0 inch in Del Norte County to less than
0.1 inch across much of Trinity, Mendocino, and Lake Counties.
Precipitation is forecast to dissipate late tonight, and some
post-frontal clearing may yield patches of frost across interior
portions of Humboldt, Trinity, Del Norte, NERN Mendocino, and NRN
Lake Counties. Thereafter, multi-model guidance indicates another
weak front will dissipate across the region Wednesday morning,
and despite the front, skies are forecast to be sufficiently clear
for strong radiational cooling leading to widespread frost and
freeze conditions across most interior valleys.

After a cold Wednesday morning, a tight pressure gradient is
forecast to develop across the region Wednesday afternoon, and
when combined with peak boundary layer northerlies ranging from
25-35 kt and steep low-level lapse rates, will favor gusty, though
likely sub-advisory, winds across much of NWRN CA. Winds will then
gradually relax Wednesday night and aid in another round of cold
interior temperatures Thursday morning. After Thursday, upper
heights are forecast to build across the WRN CONUS in advance of a
digging trough over the NERN PAC. That period of WRN CONUS
ridging will likely yield dry conditions and seasonable
temperatures over NRN CA Friday through Sunday.

Garner

&&

.AVIATION...A very slow moving front is crossing the coast
this afternoon. KCEC is currently affected by this feature with
mvfr to ifr conditions due to rain and fog. At this time KACV is
just now seeing a reduction in cigs due to the approaching clouds
but will also see the rain and fog within a few hours. Both
coastal sites should see some improvement around sunrise Tuesday
as a drier northerly flow begins behind the front. Otherwise, VFR
conditions for the interior valleys may deteriorate tonight as
shallow moisture pushes inland behind the front.

&&

.MARINE...A very slow moving front will continue to weaken as it
moves across the waters this afternoon and evening. Frontal
passage will occur late this evening then winds will turn
northerly. The northerlies will remain sub-advisory on Tuesday but
seas will remain elevated across the southern waters maintaining
SCA conditions. On Wednesday the pressure gradient will intensify
leading to Gale or near Gale northerlies along with steep seas
expected Wednesday afternoon through late Wednesday evening. Steep
seas will likely linger on Thursday before conditions ease up on
Friday. Meanwhile, a W-NW swell is forecast to steadily decay
through mid week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 11 PM PDT this evening for
     PZZ450-470.

     Gale Watch from Wednesday morning through late Wednesday
     night for PZZ450-455-470-475.

     Small Craft Advisory from 4 AM Tuesday to 11 AM PDT
     Wednesday for PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 10, 3:16 AM PDT, 23 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
316 AM PDT Mon Apr 10 2023

CAZ101>115-111030-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
316 AM PDT Mon Apr 10 2023

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:58 AM PDTFreeze WatchEKAHumboldt, Mendocino11 hr
Apr 11, 2:22 PM PDTFrost AdvisoryEKAMendocino19 hr
Apr 11, 2:22 PM PDTFreeze WarningEKALake, Mendocino19 hr

Nearby

Gale Warnings in California, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.